MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802220
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event description: per cnf, it was reported that: unpacking the device when the outer packaging was intact., it was found that the guidewire was detached and the procedure could not be completed.The patient condition following procedure was stable.What was the patient condition following procedure? stable.When was the problem noticed: unpacking.Where did the problem occur? inside the patient.Procedure outcome: completed with another of same device.Event resolved? yes.Additional information from distributor's report: it was reported that during unpacking, it was found that the guidewire was detached and the procedure could not be completed.The procedure was completed with another of the same device and the patient condition following procedure was stable.
 
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035 returned reloaded into dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.Due to damage sustained by the stretched polymer jacket material, accurate measurement of the specimen's overall length was impeded.The specimen presented a length of 153cm and a finished diameter of.03275" to.03310".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal limit of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The overall length of the damage was approximately 42.3 cm from the distal tip.The polymer jacket material was stretched and displaced over the distal tip.An undetermined amount of the polymer jacket material was not returned with the specimen.The specimen also presented a large radius bend damage at 19.5cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Clarification of provided details, as well as additional event details, has been requested; however, to date no further information has been provided.The nature and the extent of the observed damage is indicative of applying excessive and/or forceful manipulation to the device while removing it from the dispenser hoop without proper hydration.As noted in the dfu operational instructions: prior to use: carefully examine the unit to verify that neither the contents nor the sterile package has been damaged in shipment.The zipwire hydrophilic guidewire is a delicate instrument and should be handled carefully.Prior to use and when possible, during the procedure, inspect the wire carefully for bends or kinks which may have occurred.To activate hydrophilic coating: - before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As indicated in the directions for use (dfu) precautions: - the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
An image and additional information provided 14 november 2025: 1.Is there a photo of the complaint device? ---yes, see the attachment for details.2.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.? ---unknown per customer 3.It was mentioned in the attached report that the problem of the device was noticed during unpacking and it was also mentioned that the problem occurred inside the patient.Could you please clarify as to when (unpacking, preparation, introduction/insertion, advancement, during procedure, withdrawal) and where (inside the patient, outside the patient) the event occured? ---when unpacked in its intact state, it was discovered during the procedure that the coating had separated and was located outside the patient's body.4.Was zipwire advanced through a metal cannula or needle? --- after the packaging was unpacked, the device looked exactly like the picture.This device has not been inserted into the patient's body! 5.By "the guidewire was detached", do you mean the tip was detached?---no, as shown in the image, the middle part of the device was separated.6.Did any part of the guidewire detach inside the patient? --- after the packaging was unpacked, the device looked exactly like the picture.This device has not been inserted into the patient's body! 7.Was there patient contact with the complaint device or was the detachment found during "unpacking" as noted above--- the detachment was found during "unpacking" as noted above 8.It was mentioned in the event description that "the procedure could not be completed", do you mean the procedure was not completed by the first guidewire that is why it was replaced by a new guidewire to complete the procedure---yes.
 
Additional Manufacturer Narrative
This follow up report is being filed due to receipt of an image and additional event information.The following sections have been updated: b4, b5, g3, g6, h2, h6 (b) and h11.As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035 returned reloaded into dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.Due to damage sustained by the stretched polymer jacket material, accurate measurement of the specimen's overall length was impeded.The specimen presented a length of 153cm and a finished diameter of.03275" to.03310".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal limit of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The overall length of the damage was approximately 42.3 cm from the distal tip.The polymer jacket material was stretched and displaced over the distal tip.An undetermined amount of the polymer jacket material was not returned with the specimen.The specimen also presented a large radius bend damage at 19.5cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.Review of the customer-supplied image revealed the guidewire within the dispenser assembly exhibiting skived/ cut damage to the polymer jacket, with exposure of the metallic core wire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The nature and the extent of the observed damage is indicative of applying excessive and/or forceful manipulation to the device while removing it from the dispenser hoop without proper hydration.As noted in the dfu operational instructions: prior to use: carefully examine the unit to verify that neither the contents nor the sterile package has been damaged in shipment.The zipwire hydrophilic guidewire is a delicate instrument and should be handled carefully.Prior to use and when possible, during the procedure, inspect the wire carefully for bends or kinks which may have occurred.To activate hydrophilic coating: - before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As indicated in the directions for use (dfu) precautions: - the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key23294913
Report Number9680001-2025-00017
Device Sequence Number20049459
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)271014(10)JRZ9384655
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJRZ9384655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight78 KG